Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On Faber polynomials generated by an $ m$-star


Authors: J. Bartolomeo and Matthew He
Journal: Math. Comp. 62 (1994), 277-287
MSC: Primary 30C45; Secondary 41A58
MathSciNet review: 1203732
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the Faber polynomials $ {F_n}(z)$ generated by a regular m-star $ (m = 3,4, \ldots )$

$\displaystyle {S_m} = \{ {x{\omega ^k};0 \leq x \leq {4^{1/m}},k = 0,1, \ldots ,m - 1,{\omega ^m} = 1} \}.$

An explicit and precise expression for $ {F_n}(z)$ is obtained by computing the coefficients via a Cauchy integral formula. The location and limiting distribution of zeros of $ {F_n}(z)$ are explored. We also find a class of second-order hypergeometric differential equations satisfied by $ {F_n}(z)$. Our results extend some classical results of Chebyshev polynomials for a segment $ [ - 2,2]$ in the case when $ m = 2$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 30C45, 41A58

Retrieve articles in all journals with MSC: 30C45, 41A58


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1203732-6
PII: S 0025-5718(1994)1203732-6
Keywords: Faber polynomials, m-star, zero distribution
Article copyright: © Copyright 1994 American Mathematical Society